Alert archive / North Carolina / Tornado Warnings in 1995
Tornado Warning 4, NWS Wilmington, NC
NWS Wilmington, NC issued this tornado warning at Jul 3, 1995, 3:10 PM EDT for New Hanover County, North Carolina. It was in force for 39 min.
The area
The counties it named.
The facts
- Issued
- Jul 3, 1995, 3:10 PM EDT (19:10 UTC)
- Expired
- Jul 3, 1995, 3:49 PM EDT
- In force
- 39 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County New Hanover County, NC
The radar
The Wilmington radar (KLTX), 56 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1608 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILM 031910 TORILM NCC129-032000- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 310 PM EDT MON JUL 3 1995 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 400 PM EDT FOR EVERYONE IN THE FOLLOWING LOCATION... IN SOUTHEAST NORTH CAROLINA ...NEW HANOVER COUNTY AT 308 PM EDT DOPPLER RADAR INDICATED A TORNADO ALONG HIGHWAY 74/76 NEAR LELAND OR 5 MILES WEST OF WILMINGTON. MOVEMENT WAS SOUTHEAST AT 10 MILES AN HOUR. THIS STORM WIL MOVE INTO WILMINGTON NEAR THE CAPE FEAR BRIDGE AND MOVE OVER THE SOUTH PART OF THE CITY BY 315 PM. TORNADOES IN THE SOUTH ARE HARD TO SEE BECAUSE OF RAIN...LOW CLOUDS...AND TREES. TAKE COVER NOW...DO NOT TRY TO WAIT ON THE STORM AND DO NOT TRY TO OUTRUN IT. IRELAND
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this tornado warning went out at Jul 3, 9:43 AM EDT, 5 hours 27 minutes earlier.
Area forecast discussion, Jul 3, 9:43 AM EDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 942 AM EDT MON JUL 3 1995 RAH & CAE: EARLY MORNING PACKAGE LOOKS OK DISC: STATIONARY FRNT CENTER OVER CWA THIS AM. VAD WIND PROFILE SHOWING LIGHT EASTERLY WINDS AT THE SFC BEFORE VEERING TO THE WEST ALOFT. LAST NIGHTS CONVECTION HAS BEGUN TO FALL APART OVER THE NC PORTION OF THE CWA. INTERESTING SCENEARIO FOR THIS PM WITH LIGHT WINDS GIVING AWAY TO THE SEA BREEZE AND POSSIBLE COLLISIONS FROM OUTFLOW BOUNDARIES FROM LAST NIGHTS CONVECTION. MODIFIED SOUNDINGS SHOW CAPES OF AROUND 3K AND PWS OF AROUND 1.5 TO 2.0. WITH THESE CONDTIONS AND LIGHT WINDS...ISOLATED AMOUNTS OF HEAVY RAINFALL ARE AGAIN POSSIBLE. DRH
In the hours before
Local storm report, Jul 3, 2:05 PM EDT, 1 hour 5 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT NC
103 PM EDT MON JUL 03 1995
TIME LOCATION EVENT
155 PM ONSLOW CO MARBLE TO GOLFBALL SIZE HAIL ON GUM BRANCH
T ROAD IN JACKSONVILLE NC.The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:39 PM EDT | Tornado Warning | ILM | Brunswick | 51 min |
| Jul 3, 4:51 PM EDT | Tornado Warning | ILM | New Hanover | 39 min |
Nearby
Tornado Warnings in North Carolina, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.